MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED
Model Number 71342804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Injury (2348)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to draining postoperative hematoma.The liner and the head were removed and replaced.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms based on the incomplete medical records provided, the reported elevated cocr and intraoperative findings of altr and metallosis and mild corrosion which led to a revision, may be consistent with findings associated with metal debris.However, the cause of the reported multiple recurrent dislocations cannot be concluded, as there is no supporting medical documentation provided for this time period.The patient¿s re-revision was reportedly performed as a result of persistent/perfuse hemorrhage.However, it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant, as the surgeon stated that he ¿felt that the hematoma may have developed secondary to his oral anticoagulation with pradaxa versus deficient soft tissue coverage secondary to the large area of necrotic and dehisced tissue from the altr.¿ a review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 28MM +4
Common Device Name
PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10405973
Report Number1020279-2020-03918
Device Sequence Number11381740
Product Code LZO
UDI-Device Identifier03596010474162
UDI-Public03596010474162
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342804
Device Catalogue Number71342804
Device Lot Number19AM03842
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;